Alert archive / Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 57, NWS Blacksburg, VA

June 10, 20135 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2013, 1:50 PM EDT for 5 counties in Virginia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2013, 1:50 PM EDT (17:50 UTC)
Expired
Jun 10, 2013, 2:30 PM EDT
In force
40 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Carroll County, VA, Floyd County, VA, Montgomery County, VA, Pulaski County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 29 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WUUS51 KRNK 101750
SVRRNK
VAC035-063-121-155-197-101830-
/O.NEW.KRNK.SV.W.0057.130610T1750Z-130610T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
150 PM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
  CENTRAL FLOYD COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHEASTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
  EASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 230 PM EDT

* AT 146 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR ALLISONIA...AND WAS MOVING TO THE NORTHEAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  PILOT...
  CHRISTIANSBURG...
  INDIAN VALLEY...
  ALLISONIA...
  AND CHILDRESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF WIND 
DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. 
REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER 
SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3677 8075 3693 8086 3718 8033 3698 8019
TIME...MOT...LOC 1749Z 242DEG 31KT 3689 8072 

$$

CF
2 follow-up statements
788 
WWUS51 KRNK 101808
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT MON JUN 10 2013

VAC197-101817-
/O.CAN.KRNK.SV.W.0057.000000T0000Z-130610T1830Z/
WYTHE VA-
208 PM EDT MON JUN 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR 
EASTERN WYTHE COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF WIND 
DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. 
REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER 
SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3700 8072 3718 8033 3698 8019 3681 8063
TIME...MOT...LOC 1807Z 242DEG 31KT 3696 8055 

$$

VAC035-063-121-155-101830-
/O.CON.KRNK.SV.W.0057.000000T0000Z-130610T1830Z/
PULASKI VA-MONTGOMERY VA-CARROLL VA-FLOYD VA-
208 PM EDT MON JUN 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHEASTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
SOUTHERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
NORTHEASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
CENTRAL FLOYD COUNTY IN SOUTHWEST VIRGINIA...
   
AT 203 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR COPPER VALLEY...AND WAS MOVING TO THE NORTHEAST AT 35
MPH.

LOCATIONS IMPACTED INCLUDE...
PILOT...
CHRISTIANSBURG...
INDIAN VALLEY...
CHILDRESS...
AND COPPER VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES. MOVE TO A PLACE OF SAFETY...SUCH AS A BASEMENT OR A SMALL
INTERIOR ROOM IN A STURDY BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3700 8072 3718 8033 3698 8019 3681 8063
TIME...MOT...LOC 1803Z 242DEG 31KT 3696 8055 

$$

CF
539 
WWUS51 KRNK 101829
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
229 PM EDT MON JUN 10 2013

VAC035-063-121-155-101839-
/O.EXP.KRNK.SV.W.0057.000000T0000Z-130610T1830Z/
PULASKI VA-MONTGOMERY VA-CARROLL VA-FLOYD VA-
229 PM EDT MON JUN 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN PULASKI...SOUTHERN MONTGOMERY...NORTHEASTERN CARROLL AND
CENTRAL FLOYD COUNTIES WILL EXPIRE AT 230 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3700 8072 3718 8033 3698 8019 3681 8063
TIME...MOT...LOC 1829Z 242DEG 31KT 3696 8055 

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:55 AM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 10, 10:55 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1055 AM EDT MON JUN 10 2013

.SYNOPSIS...
WARM AND HUMID AIR WILL CONTINUE TO INCREASE IN ADVANCE OF A COLD
FRONT THAT WILL CROSS OUR AREA TODAY. WEAK HIGH PRESSURE FOLLOWS
THE FRONT FOR MID WEEK BEFORE ANOTHER COLD FRONT DROPS IN FROM THE
NORTHWEST ON THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1040 AM EDT MONDAY...

ADJUSTED POPS FOR THIS MORNING RAIN-FREE SLOT. NOT TO IMPRESSED
WITH THUNDERSTORM THREAT AS I WOULD IF CLOUDS WERE NOT OVER THE
AREA. HOWEVER...MODEL INDICES STILL SIGNIFICANT ENOUGH OVER THE
AREA TO HAVE STRONG TO SEVERE STORMS...ESPECIALLY THE PIEDMONTTHIS
AFTERNOON.

IMMEDIATE THREAT WILL BE FLASH FLOODING FROM HEAVY RAIN IN SLOW
MOVING SHOWERS/THUNDERSTORMS. CURRENT BREAK IN THEN RAIN ALLOWING
CREEKS AND STREAMS LEVELS TO LOWER. NEXT ROUND OF RAIN WILL BRING
THEM BACK UP TO BANKFULL. WILL MAINTAIN FLASH FLOOD WATCH FOR THE
POTENTIAL OF ANOTHER INCH OR SO OF RAIN INTO THIS EVENING.

PREVIOOUS FORECAST DUSCUSSION: AS OF 440 AM EDT MONDAY...

AREA RADARS SHOWED WIDESPREAD COVERAGE OF SHOWERS AND ISOLATED
THUNDERSTORMS. MODELS SHOWING SIMILAR SOLUTIONS WITH APPROACHING
UPPER LOW AND ASSOCIATED SURFACE COLD FRONT. THE FRONT IS EXPECTED
TO CROSS WEST TO EAST THROUGH THE FORECAST AREA BETWEEN NOON AND
9PM. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS
ACROSS THE AREA AHEAD OF THE FRONT WITH A MORE SOLID BAND OF
PRECIPITATION ALONG THE BOUNDARY.

WITH THE MOIST GROUND...LOW FLASH FLOOD GUIDANCE AND HIGH THREAT
OF HEAVY RAIN WITH THE SHOWERS AND THUNDERSTORMS HAVE EXPANDED THE
FLASH FLOOD WATCH FOR THE REST OF THE COUNTY WARNING AREA. SEE THE
HYDROLOGY SECTION OF THIS FORECAST DISCUSSION FOR AN IN DEPTH
ANALYSIS OF THE FLASH FLOOD THREAT.

HEAVY RAIN IS NOT THE ONLY THREAT TODAY. THERE IS A POTENTIAL FOR
SEVERE THUNDERSTORMS. INSTABILITY WILL BE LIMITED DUE TO THE
WIDESPREAD CLOUD COVER...HOWEVER...SOME OF THE SHORT TERM GUIDANCE
SUGGESTS THE POTENTIAL FOR UP TO 2000 J/KG OF CONVECTIVE AVAILABLE
POTENTIAL ENERGY. ASIDE FROM THAT QUESTIONABLE ELEMENT...MANY
OTHER FACTORS SUPPORT SEVERE THUNDERSTORMS. 850 MB WINDS WILL BE
FROM THE SOUTH-SOUTHWEST AROUND 35 KNOTS THIS MORNING...THEN
INCREASING INTO THE 45-50 KNOT RANGE AHEAD OF THE FRONT THIS
AFTERNOON IN THE PIEDMONT. THE HODOGRAPH IS IDEALLY CURVED AND
LONG AND PER SPC DISCUSSION FOR TODAY...THE ATMOSPHERE IS NOT
CAPPED SO ANY OUTFLOW/FRONT WILL BE ABLE TO TRIGGER STORMS. SUPER
CELLS ARE POSSIBLE WITH THIS TYPE OF ATMOSPHERE.

HAVE ALSO INCLUDED FOG THIS MORNING ALONG THE SOUTHERN BLUE
RIDGE INTO NORTHWEST NORTH CAROLINA AND FANCY GAP WHERE THE
VISIBILITY HAS BEEN ONE MILE OR LESS SINCE MIDNIGHT.

HAVE LOWERED MAXIMUM TEMPERATURES FOR TODAY. ONCE THE FRONT GOES
THROUGH...SURFACE DEW POINTS BRIEFLY LOWER INTO THE MID TO UPPER
50S. AS THE UPPER LOW MOVES ACROSS THE AREA...WITH THE COOLER
TEMPERATURES ALOFT...THERE WILL BE ANOTHER CHANCE OF SHOWERS AND
POSSIBLY A THUNDERSTORM OVERNIGHT. BY THEN THE AIRMASS WILL NOT BE
NEARLY AS MOIST.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 400 AM EDT MONDAY...

AN UPPER LEVEL TROUGH ACROSS THE REGION MOVES TO THE EAST COAST BY
TUESDAY AFTERNOON. THE ASSOCIATED COLD FRONT WILL PUSH INTO THE
ATLANTIC OCEAN BY LATE TUESDAY AFTERNOON/EVENING. (MODELS SEEM TO
HAVE SPED UP THE FRONT A LITTLE). MAINTAINED THE LIGHT POPS OF
SHOWERS MAINLY ON WESTERN SLOPES WITH THE UPSLOPE FLOW AND TROUGH
DIGGING ACROSS THE REGION. WEAK HIGH PRESSURE BUILDS INTO OUR AREA
FROM THE SOUTHWEST TUESDAY AFTERNOON INTO TUESDAY NIGHT. WITH GFS
AND SREF SUPPORTING...PLACED ISOLATED POPS IN SOUTHWEST PORTION OF
OUR CWA LATE TUESDAY NIGHT/WEDNESDAY MORNING. HIGH PRESSURE GIVES
WAY TO A WARM FRONT ON WEDNESDAY. SCATTERED SHOWERS AND
THUNDERSTORMS ANTICIPATED WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT.

NORTHWEST FLOW TUESDAY WILL ALLOW FOR SOME COOLER TEMPERATURES IN
THE MOUNTAINS WITH DOWNSLOPING EXPECTED FOR EAST OF THE MOUNTAINS.
HIGHS TUESDAY WILL AVERAGE A FEW DEGREES ABOVE SEASONAL TEMPERATURES
IN THE MID 70S IN THE NORTHWEST TO THE MID 80S IN THE SOUTHEAST.
LOWS TUESDAY NIGHT WILL RANGE FROM MID 50S IN THE NORTHWEST TO
AROUND 65 DEGREES IN PIEDMONT. ABOVE NORMAL TEMPERATURES ARRIVE
WEDNESDAY WITH HIGHS GENERALLY FROM THE MID 80S ACROSS THE WEST TO
NEAR 90 IN THE EAST. WARM AND HUMID WEDNESDAY NIGHT EXPECTED WITH
LOWS FROM AROUND 60 TO AROUND 70 DEGREES.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 400 AM EDT MONDAY...

A VIGOROUS LOW PRESSURE SYSTEM/MESOSCALE COMPLEX (MCS) MAY TRACK
ALONG THE WARM FRONT AND MOVE ACROSS THE AREA THURSDAY. AT THIS
TIME...THE BULK OF THE STRONGER STORMS WILL BE NORTH OF THE AREA.
HOWEVER...WITH WARM AND HUMID CONDITIONS OVER THE AREA...STRONG TO
SEVERE STORMS ARE A GOOD BET THURSDAY AFTERNOON...POSSIBLY INTO
THURSDAY EVENING. TIMING OF THE WAVE AND POSITIONING OF THE WARM
FRONT WILL DETERMINE AREAL COVERAGE OF THE STRONGER STORMS ACROSS
THE AREA. MAIN THREAT FROM THIS SYSTEM WILL BE STRAIGHT LINE
WINDS. ONCE THIS WAVES ROLLS THROUGH THE REGION...HIGH PRESSURE
WILL BRING COOLER DRIER WEATHER INTO THE REGION INTO THE WEEKEND.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
AS OF 745 AM EDT MONDAY...

APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED SURFACE FRONT WILL
BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA TODAY.
PREDOMINANT CEILINGS WILL BE MVFR...WITH LCL IFR CONDITIONS
ASSOCIATED WITH THE THUNDERSTORMS.

THE BAND OF WIDESPREAD PRECIPITATION WILL FINALLY PUSH EAST BY
THIS EVENING. COLD FRONT WILL PASS THROUGH BLF/LWB AND BCB AFTER
00Z/8PM...WITH SURFACE WINDS SHIFTING TO THE WEST. AT ROA/LYH/DAN
THE FRONTAL PASSAGE AND WIND SHIFT WILL BE AFTER 06Z. SOME OF THE
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN AND THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS THIS AFTERNOON
AND EVENING EAST OF THE BLUE RIDGE.

MORE SHOWERS ARE EXPECTED OVERNIGHT IN ASSOCIATION WITH AN UPPER
TROF CROSSING THE EASTERN UNITED STATES. HIGH PRESSURE SHOULD
FINALLY BRING A RETURN TO VFR BY WEDNESDAY BEFORE YET ANOTHER
FRONT COULD BRING MORE SUB- VFR IN SHRA/TSRA ON THURSDAY.

&&

.HYDROLOGY...
ALL THE SHOWERS AND ISOLATED THUNDERSTORMS OVERNIGHT CONTINUES TO
PRIME THE GROUND. BLENDED PRECIPITABLE WATER LOOP SHOWED
PRECIPITABLE WATER VALUES CLOSE TO 2.0 INCHES ADVANCING WELL
NORTH INTO THE OHIO VALLEY...PENNSYLVANIA AND NEW JERSEY.
FORECAST SOUNDINGS SHOW THE FREEZING LEVEL CLOSE TO 14000 FEET
TODAY WITH GOOD SUPPORT FOR EFFICIENT RAIN PRODUCTION. THIS MEANS
RAINFALL RATES GREATER THAN 3 TO 4 INCHES PER HOUR ARE POSSIBLE.
ONE HOUR FLASH FLOOD GUIDANCE IS IN THE 1.3 TO 2.0 INCH RANGE.
HAVE EXPENDED THE FLASH FLOOD WATCH ACROSS THE REST OF THE COUNTY
WARNING AREA.

IMPACT IN AREA MAINSTEM RIVERS WILL BE ASSESSED THROUGHOUT THE
DAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR VAZ007-
     009>020-022>024-032>035.
     FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ043>047-058-059.
NC...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NCZ001>003-
     018>020.
     FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ004>006.
WV...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR WVZ042>045.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/RCS
SHORT TERM...KK
LONG TERM...KK/RCS
AVIATION...AMS/PM
HYDROLOGY...AMS
Hazardous weather outlook, Jun 10, 10:31 AM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1031 AM EDT MON JUN 10 2013

NCZ002-003-019-020-VAZ013-014-016>020-022>024-032>035-111445-
ALLEGHANY NC-SURRY-WILKES-YADKIN-PULASKI-MONTGOMERY-CARROLL-FLOYD-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-
1031 AM EDT MON JUN 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.
THE PRIMARY THREAT WITH ANY SEVERE STORMS IS DAMAGING WINDS.
ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL BRING A CHANCE OF STRONG TO SEVERE STORMS
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ043>047-058-059-111445-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
1031 AM EDT MON JUN 10 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT WITH ANY SEVERE STORMS IS DAMAGING
WINDS. ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-VAZ007-009>012-015-WVZ042>045-111445-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-GRAYSON-MERCER-SUMMERS-
MONROE-GREENBRIER-
1031 AM EDT MON JUN 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL BRING A CHANCE OF STRONG TO SEVERE STORMS
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 9:21 AM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
921 AM EDT MON JUN 10 2013

VAZ033-043-044-101345-
HENRY VA-FRANKLIN VA-PITTSYLVANIA VA-
921 AM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 945 AM EDT

* AT 914 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  HEAVY RAIN ALONG A LINE EXTENDING FROM AJAX TO EDEN...MOVING TO
  THE NORTHEAST AT 35 MPH. RAIN RATES OF 1 TO 2 INCHES PER HOUR CAN
  BE EXPECTED.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS LINE.

* LOCATIONS IMPACTED INCLUDE...
  AXTON...
  CALLANDS...
  GRETNA...
  RIDGEWAY...
  AND PENHOOK.

LAT...LON 3655 7991 3708 7962 3704 7959 3704 7954
      3705 7954 3701 7948 3702 7946 3706 7949
      3707 7948 3706 7946 3707 7940 3706 7930
      3654 7954
TIME...MOT...LOC 1314Z 222DEG 31KT 3694 7956 3655 7977

CF
Special weather statement, Jun 10, 9:57 AM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
957 AM EDT MON JUN 10 2013

VAZ044-045-101430-
PITTSYLVANIA VA-CAMPBELL VA-
957 AM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 1030 AM EDT

* AT 953 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  HEAVY RAIN ALONG A LINE EXTENDING FROM ALTAVISTA TO
  SWANSONVILLE... MOVING TO THE NORTHEAST AT 35 MPH. 1 TO 2 INCH PER
  HOUR RAIN RATES CAN BE EXPECTED.

* WIND GUSTS UP TO 40 MPH SHOULD BE EXPECTED WITH THIS LINE.

* LOCATIONS IMPACTED INCLUDE...
  BLAIRS...
  CHATHAM...
  HURT...
  MT AIRY...
  AND GRETNA.

LAT...LON 3719 7902 3664 7932 3667 7968 3723 7931
TIME...MOT...LOC 1353Z 222DEG 32KT 3714 7926 3668 7959

CF
Special weather statement, Jun 10, 12:14 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1214 PM EDT MON JUN 10 2013

NCZ004-005-101645-
STOKES NC-ROCKINGHAM NC-
1214 PM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 1245 PM EDT

* AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR DANBURY...MOVING TO THE
  NORTHEAST AT 40 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STONEVILLE...
  DANBURY...
  SANDY RIDGE...
  AYERSVILLE...
  AND VADE MECUM.

LAT...LON 3641 8034 3655 8011 3654 8008 3647 7986
      3629 8022
TIME...MOT...LOC 1611Z 232DEG 33KT 3639 8020

CF
Special weather statement, Jun 10, 12:38 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1238 PM EDT MON JUN 10 2013

NCZ004-005-VAZ043-101715-
STOKES NC-ROCKINGHAM NC-HENRY VA-
1238 PM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 115 PM EDT

* AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR AYERSVILLE...MOVING TO THE
  NORTHEAST AT 35 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STONEVILLE...
  RIDGEWAY...
  SANDY RIDGE...
  MARTINSVILLE AIRPORT...
  AND AYERSVILLE.

LAT...LON 3654 8017 3655 8016 3654 8006 3659 8005
      3669 7984 3665 7970 3653 7972 3640 8002
TIME...MOT...LOC 1632Z 236DEG 30KT 3650 8001

CF
Special weather statement, Jun 10, 12:48 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1248 PM EDT MON JUN 10 2013

NCZ003-004-020-101715-
STOKES NC-SURRY NC-YADKIN NC-
1248 PM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 115 PM EDT

* AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR PINNACLE...MOVING TO THE
  NORTHEAST AT 30 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  KING...
  PILOT MOUNTAIN...
  DANBURY...
  PINNACLE...
  AND CAPELLA.

LAT...LON 3632 8058 3654 8024 3654 8020 3634 8003
      3626 8023 3626 8045 3624 8045 3622 8043
      3621 8044 3618 8044 3617 8045
TIME...MOT...LOC 1645Z 236DEG 25KT 3629 8044

CF
Special weather statement, Jun 10, 1:39 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
139 PM EDT MON JUN 10 2013

VAZ012-013-016-017-101815-
WYTHE VA-PULASKI VA-FLOYD VA-CARROLL VA-
139 PM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHEASTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
  WESTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...
  NORTHERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 215 PM EDT

* AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR SYLVATUS...MOVING TO THE NORTHEAST AT 35
  MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  INDIAN VALLEY...
  ALLISONIA...
  HILLSVILLE...
  COPPER VALLEY...
  AND DUGSPUR.

LAT...LON 3671 8086 3687 8096 3705 8058 3688 8046
TIME...MOT...LOC 1737Z 242DEG 31KT 3684 8083

CF

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:01 PM EDTSpecial Weather StatementRNKCraig, Roanoke, City of Salem59 min
Jun 9, 8:11 PM EDTSpecial Weather StatementRNKGiles, Montgomery, City of Radford64 min
Jun 9, 8:13 PM EDTSpecial Weather StatementRNKFloyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem62 min
Jun 9, 8:46 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington44 min
Jun 9, 8:53 PM EDTSpecial Weather StatementRNKBotetourt, Rockbridge, City of Lexington37 min
Jun 9, 8:57 PM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista33 min
Jun 9, 9:00 PM EDTFlash Flood WatchRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more22 hr
Jun 9, 11:23 PM EDTSpecial Weather StatementRNKCharlotte, Halifax52 min
Jun 10, 12:12 AM EDTSpecial Weather StatementRNKCharlotte63 min
Jun 10, 4:32 AM EDTSpecial Weather StatementRNKCarroll, Grayson, Smyth, Wythe, City of Galax88 min
Jun 10, 4:36 AM EDTSpecial Weather StatementRNKAmherst, Bedford, Campbell, Rockbridge, City of Buena Vista, City of Lexington and 1 more84 min
Jun 10, 5:52 AM EDTSpecial Weather StatementRNKAmherst, Bedford, Campbell, Rockbridge, City of Buena Vista, City of Lexington and 1 more53 min
Jun 10, 9:21 AM EDTSpecial Weather StatementRNKPittsylvania24 min
Jun 10, 9:57 AM EDTSpecial Weather StatementRNKPittsylvania33 min
Jun 10, 12:38 PM EDTSpecial Weather StatementRNKHenry37 min
Jun 10, 1:39 PM EDTSpecial Weather StatementRNKCarroll36 min
Jun 10, 2:05 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford25 min
Jun 10, 2:27 PM EDTSpecial Weather StatementRNKCraig, Montgomery, Roanoke33 min
Jun 10, 2:31 PM EDTSpecial Weather StatementRNKFloyd, City of Salem29 min
Jun 10, 2:50 PM EDTSpecial Weather StatementRNKBotetourt, City of Roanoke, City of Salem25 min
Jun 10, 3:08 PM EDTSpecial Weather StatementRNKBedford37 min
Jun 10, 3:15 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt45 min
Jun 10, 3:32 PM EDTSpecial Weather StatementRNKBedford43 min
Jun 10, 3:39 PM EDTSpecial Weather StatementRNKCity of Buena Vista36 min
Jun 10, 4:14 PM EDTSpecial Weather StatementRNKCity of Lynchburg31 min
Jun 10, 4:19 PM EDTSpecial Weather StatementRNKFranklin41 min
Jun 10, 5:13 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania47 min
Jun 10, 5:57 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte48 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.